Alert archive / Montana / Winter Storm Warnings in 2009

Winter Storm Warning 18, NWS Missoula, MT

October 4, 2009Lemhi County, Idaho; 4 counties in Montana

NWS Missoula, MT issued this winter storm warning at Oct 4, 2009, 3:36 AM MDT for Lemhi County, Idaho; 4 counties in Montana. It took effect at Oct 4, 2009, 12:00 PM MDT. It was in force for 24 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 4, 2009, 3:36 AM MDT (09:36 UTC)
In effect from
Oct 4, 2009, 12:00 PM MDT
Expired
Oct 5, 2009, 12:00 PM MDT
In force
24 hr
Issued by
NWS Missoula, MT

Counties Lemhi County, ID, Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 127 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 5, 8:00 AM MDTHEAVY SNOW 610 Ne Leadore, IDSNOW PLOW REPORTED 6 INCHES OF SNOW AT THE TOP OF BANNOCK PASS. 12 INCHES IN LAST 48 HOURS.
Oct 5, 8:00 AM MDTHEAVY SNOW 1010 Sw Salmon, IDSNOW PLOW ESTIMATED 10 INCHES OF SNOW 2 MILES FROM THE TOP OF WILLIAMS CREEK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 9.6 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2009-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2009-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 040936
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
336 AM MDT SUN OCT 4 2009

...SIGNIFICANT SNOW ACCUMULATIONS EXPECTED IN THE MOUNTAINS OF
EASTERN LEMHI COUNTY IDAHO AND ACROSS SOUTHWEST MONTANA THIS
AFTERNOON INTO MONDAY...

IDZ010-041745-
/O.UPG.KMSO.WS.A.0011.091004T1800Z-091005T1800Z/
/O.NEW.KMSO.WS.W.0018.091004T1800Z-091005T1800Z/
EASTERN LEMHI COUNTY-
336 AM MDT SUN OCT 4 2009

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO NOON MDT
MONDAY ABOVE 5500 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW ABOVE 5500 FEET...WHICH
IS IN EFFECT FROM NOON TODAY TO NOON MDT MONDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT. 

SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED THIS AFTERNOON
THROUGH MONDAY MORNING ABOVE 5500 FEET. IN ADDITION...STRONG EAST
WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS DUE TO
DETERIORATING VISIBILITY...PARTICULARLY OVER AREA PASSES SUCH AS
BANNOCK PASS AND GILMORE SUMMIT. ELEVATIONS BELOW 5500 FEET CAN
EXPECT LIGHT ACCUMULATIONS BETWEEN 1 TO 3 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG
WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

MTZ007-041745-
/O.NEW.KMSO.WS.W.0018.091004T2100Z-091005T1800Z/
BUTTE/BLACKFOOT REGION-
336 AM MDT SUN OCT 4 2009

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON MDT MONDAY ABOVE 5500 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW ABOVE 5500 FEET...WHICH
IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT MONDAY. 

SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED THIS AFTERNOON
THROUGH MONDAY MORNING ABOVE 5500 FEET...INCLUDING GEORGETOWN LAKE.
IN ADDITION...STRONG EAST WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS
DUE TO DETERIORATING VISIBILITY...PARTICULARLY OVER AREA PASSES
SUCH AS MACDONALD PASS AND HOMESTAKE PASS. ELEVATIONS BELOW 5500
FEET CAN EXPECT LIGHT ACCUMULATIONS BETWEEN 1 TO 3
INCHES...INCLUDING THE CITY OF BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG
WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
5 follow-up statements
000 
WWUS45 KMSO 041617
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1017 AM MDT SUN OCT 4 2009

...SIGNIFICANT SNOW ACCUMULATIONS EXPECTED IN THE MOUNTAINS OF
EASTERN LEMHI COUNTY IDAHO AND ACROSS SOUTHWEST MONTANA THIS
AFTERNOON INTO MONDAY...

IDZ010-050015-
/O.CON.KMSO.WS.W.0018.091004T1800Z-091005T1800Z/
EASTERN LEMHI COUNTY-
1017 AM MDT SUN OCT 4 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY
ABOVE 5500 FEET...

A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT UNTIL
NOON MDT MONDAY. 

SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED THIS AFTERNOON
THROUGH MONDAY MORNING ABOVE 5500 FEET. IN ADDITION...STRONG EAST
WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS DUE TO
DETERIORATING VISIBILITY...PARTICULARLY OVER AREA PASSES SUCH AS
BANNOCK PASS AND GILMORE SUMMIT. ELEVATIONS BELOW 5500 FEET CAN
EXPECT LIGHT ACCUMULATIONS BETWEEN 1 TO 3 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG
WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

MTZ007-050015-
/O.CON.KMSO.WS.W.0018.091004T2100Z-091005T1800Z/
BUTTE/BLACKFOOT REGION-
1017 AM MDT SUN OCT 4 2009

...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO NOON MDT MONDAY ABOVE 5500 FEET...

A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT FROM
3 PM THIS AFTERNOON TO NOON MDT MONDAY. 

SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THIS AFTERNOON
THROUGH MONDAY MORNING ABOVE 5500 FEET...INCLUDING GEORGETOWN
LAKE. IN ADDITION...STRONG EAST WINDS COULD CREATE HAZARDOUS
DRIVING CONDITIONS DUE TO DETERIORATING VISIBILITY...PARTICULARLY
OVER AREA PASSES SUCH AS MACDONALD PASS AND HOMESTAKE PASS.
ELEVATIONS BELOW 5500 FEET CAN EXPECT LIGHT ACCUMULATIONS BETWEEN
1 TO 3 INCHES...INCLUDING THE CITY OF BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG
WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
000 
WWUS45 KMSO 042027
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
227 PM MDT SUN OCT 4 2009

...SIGNIFICANT SNOW ACCUMULATIONS EXPECTED ACROSS THE HIGHER
TERRAIN OF EASTERN LEMHI COUNTY IDAHO AND ACROSS SOUTHWEST
MONTANA THIS AFTERNOON INTO MONDAY...

IDZ010-050430-
/O.CON.KMSO.WS.W.0018.000000T0000Z-091005T1800Z/
EASTERN LEMHI COUNTY-
227 PM MDT SUN OCT 4 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY
ABOVE 5500 FEET...

A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT UNTIL
NOON MDT MONDAY. 

SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED THIS AFTERNOON
THROUGH MONDAY MORNING ABOVE 5500 FEET. IN ADDITION...STRONG EAST
WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS DUE TO LOWER
VISIBILITY...PARTICULARLY OVER AREA PASSES SUCH AS BANNOCK PASS
AND GILMORE SUMMIT. ELEVATIONS BETWEEN 4500 AND 5500 FEET CAN
EXPECT LIGHT ACCUMULATIONS BETWEEN 1 TO 3 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...AND
BLOWING SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS.

&&

$$

MTZ007-050430-
/O.CON.KMSO.WS.W.0018.091004T2100Z-091005T1800Z/
BUTTE/BLACKFOOT REGION-
227 PM MDT SUN OCT 4 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY
ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
NOON MDT MONDAY.

SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THIS AFTERNOON
THROUGH MONDAY MORNING ABOVE 5000 FEET...INCLUDING GEORGETOWN
LAKE. IN ADDITION...STRONG EAST WINDS COULD CREATE HAZARDOUS
DRIVING CONDITIONS DUE TO LOWER VISIBILITY...PARTICULARLY OVER
AREA PASSES SUCH AS MACDONALD PASS AND HOMESTAKE PASS. ELEVATIONS
BELOW 5000 FEET CAN EXPECT LIGHT ACCUMULATIONS OF 1 TO 2 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...AND
BLOWING SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS.

&&

$$
000 
WWUS45 KMSO 050412
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1012 PM MDT SUN OCT 4 2009

...SIGNIFICANT SNOW ACCUMULATIONS EXPECTED ACROSS THE HIGHER
TERRAIN OF EASTERN LEMHI COUNTY IDAHO AND ACROSS SOUTHWEST
MONTANA THIS AFTERNOON INTO MONDAY...

IDZ010-MTZ007-051200-
/O.CON.KMSO.WS.W.0018.000000T0000Z-091005T1800Z/
EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
1012 PM MDT SUN OCT 4 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY
ABOVE 5500 FEET...

A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT UNTIL
NOON MDT MONDAY. 

SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THIS AFTERNOON THROUGH
MONDAY MORNING ABOVE 5000 FEET...INCLUDING GEORGETOWN LAKE. IN
ADDITION...STRONG EAST WINDS COULD CREATE HAZARDOUS DRIVING
CONDITIONS DUE TO LOWER VISIBILITY...PARTICULARLY OVER AREA PASSES
SUCH AS MACDONALD PASS...HOMESTAKE PASS AND GILMORE SUMMIT.
ELEVATIONS BELOW 5000 FEET CAN EXPECT LIGHT ACCUMULATIONS OF 1 TO
2 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...AND
BLOWING SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

&&

$$
000 
WWUS45 KMSO 050949
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
349 AM MDT MON OCT 5 2009


IDZ010-MTZ007-051800-
/O.CON.KMSO.WS.W.0018.000000T0000Z-091005T1800Z/
EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
349 AM MDT MON OCT 5 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY
ABOVE 5500 FEET...

A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT UNTIL
NOON MDT TODAY. 

SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THROUGH THIS
MORNING ABOVE 5500 FEET...INCLUDING GEORGETOWN LAKE AND LEADORE.
IN ADDITION...STRONG EAST WINDS COULD CREATE HAZARDOUS DRIVING
CONDITIONS DUE TO LOWERED VISIBILITY...PARTICULARLY OVER AREA
PASSES SUCH AS MACDONALD PASS...HOMESTAKE PASS...BANNOCK PASS AND
GILMORE SUMMIT. ELEVATIONS BELOW 5500 FEET CAN EXPECT LIGHT
ACCUMULATIONS OF 1 TO 3 INCHES...INCLUDING THE CITY OF BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...AND
BLOWING SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

&&

$$
000 
WWUS45 KMSO 051748
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1148 AM MDT MON OCT 5 2009

IDZ010-MTZ007-051900-
/O.EXP.KMSO.WS.W.0018.000000T0000Z-091005T1800Z/
EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
1148 AM MDT MON OCT 5 2009

...WINTER STORM WARNING WILL EXPIRE AT NOON MDT TODAY ABOVE
5500 FEET...

THE WINTER STORM WARNING ABOVE 5500 FEET WILL EXPIRE AT NOON MDT
TODAY. 

SNOW PRODUCING CLOUDS HAVE THINNED DRAMATICALLY DURING THE PAST
SEVERAL HOURS OVER SOUTHWEST MONTANA AND NORTH CENTRAL IDAHO. SNOW
WILL CONTINUE TO BE PRESENT OVER HIGH TERRAIN ALONG THE
CONTINENTAL DIVIDE THROUGH THIS EVENING...HOWEVER LITTLE
ADDITIONAL ACCUMULATION IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Oct 3, 2:27 PM MDT, 13 hours 9 minutes earlier.

Area forecast discussion, Oct 3, 2:27 PM MDT, 13 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
227 PM MDT SAT OCT 3 2009

...STRONG POTENTIALLY DAMAGING WINDS ARE ANTICIPATED ACROSS
NORTHWEST MONTANA TONIGHT AND INTO SUNDAY...

...SIGNIFICANT SNOW POSSIBLE IN THE MOUNTAINS OF CENTRAL IDAHO
AND SOUTHWEST MONTANA LATE SUNDAY AND MONDAY...

.DISCUSSION...A SIGNIFICANT WEATHER PATTERN IS SHAPING UP FOR
WESTERN MONTANA AND NORTH-CENTRAL IDAHO DURING THE NEXT FEW
DAYS. A STRENGTHENING LOW PRESSURE SYSTEM WILL BE MOVING SOUTH
THROUGH OREGON TONIGHT AND SETTLE OVER THE GREAT BASIN AREA ON
SUNDAY. EAST TO NORTHEAST WINDS AND THE SURFACE PRESSURE GRADIENT
WILL INCREASE CREATING VERY STRONG WINDS THROUGH MUCH OF WESTERN
MONTANA TONIGHT. A HIGH WINDS WATCH WATCH HAS BEEN UPGRADED TO A
WARNING...WIND ADVISORIES HAVE BEEN ISSUED FOR PORTIONS OF WEST-
CENTRAL MONTANA... AND A RED FLAG WARNING HAS BEEN ADDED TO DEAL
WITH THE NEGATIVE IMPACTS OF WINDS ON THE EXISTING WILDFIRES
ACROSS NORTHWEST MONTANA. GIVEN THE COMPLEX TOPOGRAPHY IN THE
AREA...EACH ONE OF THESE WIND RELATED PRODUCTS HIGHLIGHT VARIOUS
LOCATIONS WHERE THE WIND IMPACTS WILL BE GREATEST. WINDS WILL BE
DECREASING SUNDAY NIGHT INTO MONDAY...BUT NOT DIMINISH
COMPLETELY...IT WILL BE A SLOW PROCESS.

THE LOW PRESSURE SYSTEM BEGINS TO WEAKEN AND TRACKS ACROSS WYOMING
SUNDAY NIGHT AND MONDAY. THE PRESENT TRACK OF THIS LOW SYSTEM WOULD
FAVOR THE CIRCULATION OF MOISTURE BACK INTO SOUTHWEST MONTANA AND
ACROSS EASTERN LEMHI COUNTY. THE ATMOSPHERE WILL BE COOLING IN
ASSOCIATION WITH THE LOW SYSTEM AND SNOW LEVELS WILL BE LOWERING.
ACCUMULATING SNOWFALL WILL BE THE NEXT POTENTIAL IMPACT FOR THESE
AFOREMENTIONED AREAS ACROSS THE SOUTH. FORECAST MODELS STILL
DIFFER WITH RESPECT TO AREAS TARGETED FOR PRECIPITATION. THUS THE
WINTER STORM WATCH CONTINUES UNTIL CONFIDENCE INCREASES.

HAVE MADE SIGNIFICANT CHANGES TO THE PREVIOUS FORECAST FROM
WEDNESDAY ONWARD GIVEN THE NEW FOUND CONSISTENCY BETWEEN THE ECMWF
AND GFS. BOTH MODELS INDICATE THAT A HIGH AMPLITUDE UPPER LEVEL
RIDGE OF HIGH PRESSURE WILL BUILD OVER THE EASTERN PACIFIC...
STRETCH NORTH WELL INTO ALASKA. IN RESPONSE...A VERY PROGRESSIVE
NORTHWESTERLY FLOW ALOFT IS EXPECTED TO DEVELOP OVER THE NORTHERN
ROCKIES. THIS TYPE OF PATTERN IS PRIME FOR BRINGING COLD...ARCTIC
AIR SOUTH FROM THE NORTHERN TERRITORIES OF CANADA INTO THE
NORTHERN PORTIONS OF THE UNITED STATES. ALTHOUGH DIFFERING SOME IN
TIMING AND 850MB TEMPERATURES...BOTH THE GFS AND ECMWF BRING A
RECORD BREAKING COLD AIRMASS ACROSS WESTERN MONTANA BY FRIDAY
MORNING AND KEEP THIS AIRMASS IN PLACE THROUGH THE WEEKEND.

GIVEN HOW ANOMALOUS THIS TYPE OF PATTERN IS FOR EARLY OCTOBER HAVE
SIGNIFICANTLY TRENDED THE FORECAST TOWARDS VERY COLD TEMPERATURES.
HOWEVER...IF MODELS CONTINUE TO ADVERTISE SUCH A DRAMATIC AIR MASS
CHANGE...THE CURRENT FORECAST MAY NEED TO BE TEN DEGREES
COLDER...IF NOT MORE. IN ADDITION TO THE COLD...A WIDESPREAD SNOW
EVENT MAY EVEN BE POSSIBLE COME FRIDAY...FURTHER EXACERBATING
POTENTIAL IMPACTS ACROSS WESTERN MONTANA.

&&

.AVIATION...THE IMMEDIATE AVIATION CONCERN CENTERS AROUND STRONG
NORTHEAST WINDS DEVELOPING OVERNIGHT TONIGHT AND CONTINUING
SUNDAY. A LOW PRESSURE SYSTEM MOVING INTO THE GREAT BASIN REGION
WILL INTENSIFY THE WINDS ALOFT AS WELL AS TIGHTEN THE SURFACE
PRESSURE GRADIENT ACROSS WESTERN MONTANA AND NORTH-CENTRAL IDAHO.
STRONG EAST TO NORTHEAST WINDS WILL BE IMPACTING THE AIRFIELDS
KGPI...KMSO TONIGHT THROUGH SUNDAY. CLOUDS AND LIGHT PRECIPITATION
WILL BE OBSCURING MOUNTAINS ACROSS SOUTHWEST MONTANA AND LEMHI
COUNTY TONIGHT AND SUNDAY.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY FOR
     BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION.

     WIND ADVISORY FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY FOR
     MISSOULA/BITTERROOT VALLEYS.

     RED FLAG WARNING FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY FOR
     FLATHEAD/GLACIER PARK-KOOTENAI.

     HIGH WIND WARNING FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY FOR
     FLATHEAD/MISSION VALLEYS.

     HIGH WIND WARNING FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY FOR
     WEST GLACIER REGION.

     HIGH WIND WARNING FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY FOR
     KOOTENAI/CABINET REGION.

ID...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
     ABOVE 5500 FEET FOR EASTERN LEMHI COUNTY.

&&

SHORT TERM...MSJ
LONG TERM....DICKERSON
AVIATION...MSJ
Hazardous weather outlook, Oct 3, 2:05 PM MDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
205 PM MDT SAT OCT 3 2009

MTZ007-041200-
BUTTE/BLACKFOOT REGION-
205 PM MDT SAT OCT 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT
SUNDAY.
PLEASE SEE WWW.WEATHER.GOV/MISSOULA FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE SUNDAY NIGHT
THROUGH MONDAY MORNING AS A CLOSED LOW PRESSURE SYSTEM TRACKS
ACROSS THE GREAT BASIN. LOWERING SNOW LEVELS SUNDAY ARE EXPECTED
TO ENHANCE ACCUMULATING SNOW POTENTIAL ABOVE 5000 FEET. STRONG
EAST WINDS COULD ALSO HELP TO DETERIORATE VISIBILITIES. THIS COULD
LEAD TO HAZARDOUS DRIVING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Winter Storm Warnings in Montana, 2009Winter Storm Warnings in Idaho, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.